Item


Periodic Solutions in Low-Dimensional Climatic Models

Classic climatic models use constitutive laws without any response time. A more realistic approach to the natural processes governing climate dynamics must introduce response time for heat and radiation fluxes. Extended irreversible thermodynamics (EIT) is a good thermodynamical framework for introducing nonclassical constitutive laws. In the present study EIT has been used to analyze a Budyko–Sellers one-dimensional energybalance model developed by G. R. North. The results present self-sustained periodic oscillations when the response time is greater than a critical value. The high-frequency (few kiloyears) damped and nondamped oscillations obtained can be related to abrupt climatic changes without any variation in the external forcing of the system

© Journal of Climate, 1999, vol. 12, núm. 2, p. 325-333

American Meteorological Society

Author: Pujol i Sagaró, Toni
Llebot, Josep Enric
Date: 1999
Abstract: Classic climatic models use constitutive laws without any response time. A more realistic approach to the natural processes governing climate dynamics must introduce response time for heat and radiation fluxes. Extended irreversible thermodynamics (EIT) is a good thermodynamical framework for introducing nonclassical constitutive laws. In the present study EIT has been used to analyze a Budyko–Sellers one-dimensional energybalance model developed by G. R. North. The results present self-sustained periodic oscillations when the response time is greater than a critical value. The high-frequency (few kiloyears) damped and nondamped oscillations obtained can be related to abrupt climatic changes without any variation in the external forcing of the system
Format: application/pdf
ISSN: 0894-8755 (versió paper)
1520-0442 (versió electrònica)
Document access: http://hdl.handle.net/10256/7694
Language: eng
Publisher: American Meteorological Society
Collection: Reproducció digital del document publicat a: http://dx.doi.org/10.1175/1520-0442(1999)012<0325:PSILDC>2.0.CO;2
Articles publicats (D-F)
Is part of: © Journal of Climate, 1999, vol. 12, núm. 2, p. 325-333
Rights: Tots els drets reservats
Subject: Climatologia
Climatology
Canvis climàtics
Climatic changes
Title: Periodic Solutions in Low-Dimensional Climatic Models
Type: info:eu-repo/semantics/article
Repository: DUGiDocs

Subjects

Authors